Alert archive / North Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 37, NWS Bismarck, ND

January 18, 201127 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 18, 2011, 3:10 PM CST for 27 counties in North Dakota. It took effect at Jan 18, 2011, 6:44 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2011, 3:10 PM CST (21:10 UTC)
In effect from
Jan 18, 2011, 6:44 PM CST
Expired
Jan 19, 2011, 9:00 AM CST
In force
14 hr
Issued by
NWS Bismarck, ND
All 27 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WWUS43 KBIS 182110
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CST TUE JAN 18 2011

...VERY COLD WIND CHILLS EAST TONIGHT AND WEDNESDAY MORNING...

.SUB ZERO TEMPERATURES AND SOUTHWEST WINDS 5 TO 10 MPH WILL
COMBINE TO PRODUCE VERY COLD WIND CHILL VALUES TONIGHT THROUGH
TUESDAY MORNING OVER EASTERN NORTH DAKOTA. WIND CHILLS COULD DROP
TO NEAR 35 BELOW IN SOME AREAS.

NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-190515-
/O.NEW.KBIS.WC.Y.0037.110119T0300Z-110119T1500Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
310 PM CST TUE JAN 18 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
WEDNESDAY. 

* WIND CHILLS OF 25 TO 35 BELOW ZERO CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

TM
6 follow-up statements
787 
WWUS43 KBIS 190043
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
643 PM CST TUE JAN 18 2011

...VERY COLD WIND CHILLS EAST TONIGHT AND WEDNESDAY MORNING...

.SUB ZERO TEMPERATURES AND SOUTHWEST WINDS TO 10 MPH WILL COMBINE
TO PRODUCE VERY COLD WIND CHILL VALUES TO 35 BELOW TONIGHT THROUGH
TUESDAY MORNING OVER WESTERN AND CENTRAL NORTH DAKOTA.

NDZ001-002-009-010-017>020-033-034-041-042-045-190845-
/O.EXB.KBIS.WC.Y.0037.110119T0043Z-110119T1500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-STARK-
MORTON-HETTINGER-GRANT-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
DICKINSON...MANDAN...MOTT...ELGIN...FORT YATES
643 PM CST TUE JAN 18 2011 /543 PM MST TUE JAN 18 2011/

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/
WEDNESDAY. 

* WIND CHILLS OF 35 BELOW ZERO ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-190845-
/O.CON.KBIS.WC.Y.0037.110119T0300Z-110119T1500Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
643 PM CST TUE JAN 18 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY.

* WIND CHILLS OF TO 35 BELOW ZERO CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
AYD
717 
WWUS43 KBIS 190044 CCA
WSWBIS

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CST TUE JAN 18 2011

...WIND CHILL ADVISORY WESTERN AND CENTRAL NORTH DAKOTA TUESDAY
NIGHT...

.SUB ZERO TEMPERATURES AND SOUTHWEST WINDS TO 10 MPH WILL COMBINE
TO PRODUCE VERY COLD WIND CHILL VALUES TO 35 BELOW TONIGHT THROUGH
TUESDAY MORNING OVER WESTERN AND CENTRAL NORTH DAKOTA.

NDZ001-002-009-010-017>020-033-034-041-042-045-190900-
/O.EXB.KBIS.WC.Y.0037.110119T0044Z-110119T1500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-STARK-
MORTON-HETTINGER-GRANT-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
DICKINSON...MANDAN...MOTT...ELGIN...FORT YATES
644 PM CST TUE JAN 18 2011 /544 PM MST TUE JAN 18 2011/

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/
WEDNESDAY. 

* WIND CHILLS OF 35 BELOW ZERO ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-190900-
/O.CON.KBIS.WC.Y.0037.110119T0300Z-110119T1500Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
644 PM CST TUE JAN 18 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY.

* WIND CHILLS OF TO 35 BELOW ZERO CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
AYD
475 
WWUS43 KBIS 190340
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
940 PM CST TUE JAN 18 2011

...WIND CHILL ADVISORY WESTERN AND CENTRAL NORTH DAKOTA OVERNIGHT...

.SUB ZERO TEMPERATURES AND SOUTHWEST WINDS TO 10 MPH WILL COMBINE
TO PRODUCE VERY COLD WIND CHILL VALUES TO 35 BELOW OVERNIGHT
THROUGH TUESDAY MORNING OVER WESTERN AND CENTRAL NORTH DAKOTA.

NDZ001>005-009>013-017>023-025-033>037-041-042-045>048-050-051-
191145-
/O.CON.KBIS.WC.Y.0037.000000T0000Z-110119T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
940 PM CST TUE JAN 18 2011 /840 PM MST TUE JAN 18 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
WEDNESDAY. 

* WIND CHILLS OF 35 BELOW ZERO ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

AYD/KINNEY
924 
WWUS43 KBIS 190821
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
221 AM CST WED JAN 19 2011

...WIND CHILL ADVISORY CONTINUES THROUGH 9 AM CST FOR ALL OF WESTERN
AND CENTRAL NORTH DAKOTA EXCEPT IN THE FAR SOUTHWEST...

.SUB ZERO TEMPERATURES AND SOUTHWEST WINDS TO 10 MPH HAVE COMBINED
TO PRODUCE VERY COLD WIND CHILL VALUES TO 35 BELOW ZERO OVER MOST
OF WESTERN AND CENTRAL NORTH DAKOTA. THIS WILL CONTINUE THROUGH
MID MORNING WEDNESDAY.

NDZ001>005-009>013-017>023-025-033>037-041-042-045>048-050-051-
191500-
/O.CON.KBIS.WC.Y.0037.000000T0000Z-110119T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
221 AM CST WED JAN 19 2011 /121 AM MST WED JAN 19 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH MID MORNING
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. 

&&

$$

KS
189 
WWUS43 KBIS 191307
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
707 AM CST WED JAN 19 2011

...WIND CHILL ADVISORY CONTINUES THROUGH 9 AM CST FOR PORTIONS OF
CENTRAL NORTH DAKOTA...

.SUB ZERO TEMPERATURES AND SOUTHWEST WINDS TO 10 MPH CONTINUE TO
PRODUCE VERY COLD WIND CHILL VALUES TO 35 BELOW ZERO OVER SOUTH
CENTRAL AND EASTERN PORTIONS OF NORTH CENTRAL NORTH DAKOTA THIS
MORNING. THE DANGEROUS WIND CHILLS WILL CONTINUE THROUGH MID
MORNING. BISMARCK...LINTON...ELLENDALE...JAMESTOWN...HARVEY AND
RUGBY ARE SOME LOCATIONS THAT REMAIN IN THE WIND CHILL ADVISORY.

INCREASING CLOUDS HAVE BROUGHT WARMER TEMPERATURES TO THE WEST AND
NORTH CENTRAL. THEREFORE THE WIND CHILL ADVISORY HAS BEEN
CANCELLED FOR A GOOD PORTION OF OF THESE AREAS. THIS INCLUDES THE
CITIES OF WILLISTON...MINOT...BOTTINEAU AND DICKINSON. 

NDZ001>004-009>012-017>021-033-041-191415-
/O.CAN.KBIS.WC.Y.0037.000000T0000Z-110119T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-STARK-HETTINGER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
DICKINSON...MOTT
707 AM CST WED JAN 19 2011 /607 AM MST WED JAN 19 2011/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILLS TO 20 BELOW CAN STILL BE EXPECTED EARLY THIS MORNING.

$$

NDZ005-013-022-023-025-034>037-042-045>048-050-051-191500-
/O.CON.KBIS.WC.Y.0037.000000T0000Z-110119T1500Z/
ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...MCCLUSKY...HARVEY...
CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
707 AM CST WED JAN 19 2011 /607 AM MST WED JAN 19 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH MID MORNING
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.

&&

$$
TWH
530 
WWUS43 KBIS 191509
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
909 AM CST WED JAN 19 2011

...WIND CHILL ADVISORY HAS EXPIRED...

.THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
WEATHER ADVISORY.

WIND CHILL VALUES HAVE INCREASED TO ABOVE NEGATIVE 25 DEGREES.
THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

NDZ005-013-022-023-025-034>037-042-045>048-050-051-191615-
/O.EXP.KBIS.WC.Y.0037.000000T0000Z-110119T1500Z/
ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...MCCLUSKY...HARVEY...
CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
909 AM CST WED JAN 19 2011 /809 AM MST WED JAN 19 2011/

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES WILL CONTINUE TO INCREASE ABOVE NEGATIVE 25
  DEGREES THROUGH THE DAY.

$$

TM

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 12:49 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Jan 18, 12:49 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1249 PM CST TUE JAN 18 2011

.UPDATE...

INCREASED POPS ACROSS THE CENTRAL PORTIONS OF THE CWA BASED
ON CURRENT RADAR TRENDS. ALSO UPDATED THE GRIDDED
TEMPERATURE/DEWPOINT/WIND GRIDS TO REFLECT THE CURRENT OBS/TRENDS.
UPDATED TEXT PRODUCTS OUT SHORTLY.

&&

.DISCUSSION...

THE SHORTWAVE RESPONSIBLE FOR GENERATING LIGHT SNOWFALL ACROSS THE
REGION IS TAKING LONGER TO PUSH ACROSS THE CWA THAN PREVIOUSLY
ANTICIPATED. IT APPEARS THAT THIS WILL BE A HIGH POP/LOW QPF EVENT
THIS AFTERNOON WITH NEW SNOWFALL AMOUNTS OF 1/2 AN INCH OR LESS
THIS AFTERNOON. FURTHERMORE...THE THICK CLOUD COVER COMBINED WITH
THE LACK OF ANY THERMAL ADVECTION IS MAINTAINING STEADY
TEMPERATURES ACROSS THE REGION THIS AFTERNOON.

&&

.AVIATION...

ANOTHER UPPER LEVEL SHORT WAVE IS MOVING ACROSS THE FORECAST AREA
THIS AFTERNOON SPREADING SNOW ACROSS MOST OF WESTERN AND WEST
CENTRAL NORTH DAKOTA.  VISIBILITIES VARY WIDELY...BUT HAVE BEEN AS
LOW AS 1/4 MILE AT THE DICKINSON AIRPORT.  THE BAND OF SNOW WILL
PASS ACROSS THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING.  THE
HEAVIEST SNOW WILL BE IN THE SOUTHWEST AND SOUTH CENTRAL WHERE
VISIBILITIES WILL BE OCCASIONALLY LESS THAN 1 MILE AND CEILINGS LESS
THAN 8 HUNDRED AGL. RESTRICTIONS WILL BE LESS TO THE NORTHEAST...
LIGHT SNOW WILL CAUSE 1 TO 3 MILE VISIBILITIES AND CEILINGS 6
HUNDRED TO 15 HUNDRED FEET AGL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TM...UPDATE
TSW...AVIATION
Hazardous weather outlook, Jan 18, 12:50 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1250 PM CST TUE JAN 18 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191900-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1250 PM CST TUE JAN 18 2011 /1150 AM MST TUE JAN 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL CONTINUE TO PUSH ACROSS NORTH DAKOTA THIS
AFTERNOON AND WILL TAPER OFF FROM WEST TO EAST IN THE EVENING.
TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES OVER
SOUTHWESTERN NORTH DAKOTA AND 1 TO 2 INCHES OVER SOUTH CENTRAL
NORTH DAKOTA.

WIND CHILL TEMPERATURES OF 25 TO 30 BELOW ZERO ARE FORECAST TONIGHT
ROUGHLY ALONG AND EAST OF A LINE FROM WILLISTON TO BISMARCK. A
WIND CHILL ADVISORY MAY BE NEEDED TONIGHT FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILL TEMPERATURES THURSDAY MORNING ARE FORECAST BETWEEN 40
AND 45 BELOW ZERO OVER NORTHERN NORTH DAKOTA.

THERE IS A CHANCE FOR SNOW THURSDAY NIGHT AND FRIDAY...AND PERIODIC
CHANCES CONTINUING OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE
WITH SNOWFALL REPORTS.

In the hours before

Local storm report, Jan 18, 10:22 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1022 AM CST TUE JAN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             WILTON                  47.16N 100.78W
01/18/2011  M1.0 INCH        MCLEAN             ND   CO-OP OBSERVER

&&

LLP
Local storm report, Jan 18, 12:20 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1220 PM CST TUE JAN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     SNOW             3 SSE GRASSY BUTTE      47.35N 103.22W
01/18/2011  M1.0 INCH        MCKENZIE           ND   CO-OP OBSERVER

&&

LLP

Nearby

Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.